PREVIOUS QUESTION:

 

NEXT QUESTION:

 

What causes priapism?

ANSWER

The pills or shots that treat erectile dysfunction may also cause priapism.

Other causes of priapism include:

  • Sickle cell anemia
  • Medications such as trazodone HCL (Desyrel) or chlorpromazine (Thorazine),
  • An injury to the spinal cord or genital area
  • Black widow spider bites and scorpion stings
  • Carbon monoxide poisoning
  • Using street drugs like marijuana and cocaine

SOURCE: 

The Urology Channel.

Reviewed by William Blahd on September 07, 2017

SOURCE: 

The Urology Channel.

Reviewed by William Blahd on September 07, 2017

NEXT QUESTION:

How do you diagnose priapism?

WAS THIS ANSWER HELPFUL

"ALEXA, ASK WEBMD"

THIS TOOL DOES NOT PROVIDE MEDICAL ADVICE. It is intended for general informational purposes only and does not address individual circumstances. It is not a substitute for professional medical advice, diagnosis or treatment and should not be relied on to make decisions about your health. Never ignore professional medical advice in seeking treatment because of something you have read on the WebMD Site. If you think you may have a medical emergency, immediately call your doctor or dial 911.

    This tool does not provide medical advice. See additional information.